MAUDE Adverse Event Report: CORDIS CORPORATION PRECISE PRO RX US CAROTID SYST; STENT, CAROTID

CORDIS CORPORATION PRECISE PRO RX US CAROTID SYST; STENT, CAROTID
Model Number PC1040RXC
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/24/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product remains implanted and is thus not available for analysis.A review of the manufacturing records could not be conducted without a lot number.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During use, it was reported that a precise pro stent did not cover the lesion.Another precise pro stent was used and during advancement through the first stent, the delivery system was caught by the proximal edge of the first stent.The precise pro stent delivery system was removed, and the first was dilated by a balloon catheter (5mm).The complaint stent was inserted again, but it was confirmed that the distal end of the outer sheath was frayed.There was no reported patient injury.Therefore the second precise stent was replaced with a new unknown stent and the procedure was completed successfully.The target lesion was the origin of the left internal carotid artery.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.The stenosed length was over 2 cm.The internal diameter of the vessel was 9 mm.The concomitant guidewire was a non cordis wire and the concomitant guiding catheter was non cordis guide catheter.A precise pro (10mm*4cm) was delivered to the lesion and implanted from the left common carotid artery to the left internal carotid artery.Then the distal lesion was not covered.The product was clinically used.And will not be returned for analysis.
 
Additional Manufacturer Narrative
During use, it was reported that a precise pro rx stent did not cover the lesion.Another precise pro rx stent was used and during advancement through the first stent, the delivery system was caught by the proximal edge of the first stent.The precise pro stent delivery system was removed, and the first was dilated by a balloon catheter (5mm).The complaint stent was inserted again, but it was confirmed that the distal end of the outer sheath was frayed.There was no reported patient injury.Therefore the second precise stent was replaced with a new unknown stent and the procedure was completed successfully.The target lesion was the origin of the left internal carotid artery.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.The stenosed length was over 2 cm.The internal diameter of the vessel was 9 mm.The concomitant guidewire was a non cordis wire and the concomitant guiding catheter was non cordis guide catheter.A precise pro (10mm*4cm) was delivered to the lesion and implanted from the left common carotid artery to the left internal carotid artery.The distal part of the lesion was not covered.The product was clinically used and will not be returned for analysis.The product was not returned for analysis.The lot number of the product is unknown, therefore a dhr is unable to be performed.The reported ¿catheter tip frayed/split/torn ¿ in patient¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Although the vessel characteristics are unknown, characteristics of tortuosity, calcification and rate of stenosis may have contributed to the reported event.The reported ¿stent-incorrect length too short¿ could not be confirmed as the device was not returned due to placement in patient.The exact cause could not be determined.Also reported was ¿stent delivery system-tracking difficult-through another stent.¿ according to the instructions for use ¿after careful inspection of the pouch looking for damage to the sterile barrier, carefully peel open the pouch and extract the stent delivery system from the tray.Examine the device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.Advance the device over the guidewire through the hemostatic valve and sheath introducer.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.¿ also according to instructions for use, ¿measure the length of the target lesion to determine the length of stent(s) required.Measure the diameter of the reference vessel (proximal and distal to the lesion).It is necessary to select a stent which has an unconstrained diameter that is at least 1 mm larger than the largest reference vessel diameter to achieve secure placement.Neither the dhr¿s nor the information available suggests a design or manufacturing related cause for the reported burst; therefore, no corrective/preventive action will be taken.

Brand Name
PRECISE PRO RX US CAROTID SYST
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key7299225
Report Number9616099-2018-01947
Device Sequence Number13755958
Product Code NIM
UDI-Device Identifier20705032036556
UDI-Public20705032036556
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPC1040RXC
Device Catalogue NumberPC1040RXC
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Distributor Facility Aware Date01/30/2018
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer03/01/2018
Initial Report FDA Received Date02/27/2018
Supplement Report FDA Received Date03/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE WAS A FILTER WIRE EZ (BOSTON SCIENTIFIC); GUIDEWIRE WAS A FILTER WIRE EZ (BOSTON SCIENTIFIC)
Outcome Attributed to Adverse Event Required Intervention;